I had a pituitary tumor hemorrhage about 9 months ago. Didn't get started on hydrocortisone until 3 months later. Once on it I felt better than I had in 20 yrs. We've experimented with my dosage and times during the day taken. But my weight has also gone up and down a lot. Not so much because of the cortisone but because of severe nausea and throwing up until I got the correct diagnosis and was put on the cortisone. So, one of my questions is does what you weigh effect your dosage? If I weigh 220 lbs., would I take the same dosage as I would weighing 120 lbs - all other factors being the same? I don't know how much that matters, but it could explain why I feel better increasing the dose as my weight has gone up. I can eat now! But, I need to get to my healtiest weight. Anyway, thank you for your help. Still trying to figure all of this out.
I know how you feel. I was first placed on cortisone at 30 mg./day. I felt better than I had in 20 yrs. I assumed it would be like thyroid and it would gradually increase to a optimal dose. Not so. He decreased it to 20 mg. As long as I didn't do anything, I could function on that. If I tried to go to exercise class, I would get wiped out. At 30 mg. I weighed about 180 lbs. As I was able to start eating again after 2 months, I gained about 15 lbs. I found out that if I increased the dose to 30 mg., I felt much better, esp. with exercising. When I talked to my endo, he was not happy. I finally got him to increase to 25 mg. on days I exercised, but he kept it at 20 mg. on other days. He actually said, that he knew I felt better on 30 mg., but that was not the point! He is too afraid of accumulated side effects for long term usage. Then I was not happy about it. But, I'm learning to adjust to it. So, I would assume you need more to feel good. I would rather have quality of life, but maybe I don't know all the effects.
My pituitary situation is similar in that its not operating properly. I have a partially empty sella. My docs have me at low normal (I call it barely normal) levels of testosterone and T4 for thyroid. T3 is almost in the middle and AM cortisol is almost in the middle. I'm going back in a week or two and will discuss raising the testosterone meds and T4. I know there are side effects but there is a side effect to not living a full life as well, having brain fog 24/7, allergies to everything under the sun....that is all related to this, being tired, etc. One option my doctor considers is adding adrenal and/or thyroid supplements or animal glandulars. We'll see what happens. Good luck.